Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 166, NWS Shreveport, LA

July 11, 2013McCurtain County, Oklahoma; Little River County, Sevier County, Arkansas; Bowie County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 11, 2013, 3:44 PM CDT for McCurtain County, Oklahoma; Little River County, Sevier County, Arkansas; Bowie County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2013, 3:44 PM CDT (20:44 UTC)
Expired
Jul 11, 2013, 4:30 PM CDT
In force
46 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX

The radar

The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2013-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1937 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2013-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1937 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WUUS54 KSHV 112044
SVRSHV
ARC081-133-OKC089-TXC037-112130-
/O.NEW.KSHV.SV.W.0166.130711T2044Z-130711T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT THU JUL 11 2013

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BOWIE COUNTY IN NORTHEAST TEXAS...
  SOUTHEASTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
  WESTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF FOREMAN...
  WEST CENTRAL SEVIER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 430 PM CDT

* AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES NORTH OF ARKINDA...OR 11 MILES WEST OF HORATIO...AND MOVING
  SOUTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GOODWATER...SHINEWELL...AMERICA...MOON...BOKHOMA...ALMONT...TOM AND
  WALLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3353 9425 3346 9456 3400 9468 3404 9447
TIME...MOT...LOC 2044Z 022DEG 13KT 3394 9456

$$

VII
1 follow-up statement
122 
WWUS54 KSHV 112114
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 PM CDT THU JUL 11 2013

ARC081-133-TXC037-112124-
/O.CAN.KSHV.SV.W.0166.000000T0000Z-130711T2130Z/
LITTLE RIVER AR-SEVIER AR-BOWIE TX-
414 PM CDT THU JUL 11 2013

...THE SEVERE THUNDERSTORM WARNING FOR BOWIE...SEVIER AND LITTLE
RIVER COUNTIES IS CANCELLED...

LAT...LON 3387 9448 3378 9448 3374 9462 3381 9464
      3386 9465 3387 9466 3391 9466 3394 9452
TIME...MOT...LOC 2114Z 022DEG 13KT 3384 9461

$$

OKC089-112130-
/O.CON.KSHV.SV.W.0166.000000T0000Z-130711T2130Z/
MCCURTAIN OK-
414 PM CDT THU JUL 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR MCCURTAIN COUNTY...

AT 409 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR BOKHOMA...OR 15 MILES NORTHWEST OF
FOREMAN...MOVING SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3387 9448 3378 9448 3374 9462 3381 9464
      3386 9465 3387 9466 3391 9466 3394 9452
TIME...MOT...LOC 2114Z 022DEG 13KT 3384 9461

$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:35 PM CDT, 9 minutes earlier.

Area forecast discussion, Jul 11, 3:35 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT THU JUL 11 2013

.DISCUSSION...
MID AFTN TSTMS BEGIN RAPIDLY DEVELOPING...LACKING ANY REAL PATTERN
AT LEAST WITH RESPECT TO WEAK BACKDOR COLD FRONT OVER CENTRAL
AR...OR TO INITIAL OUTFLOW BOUNDARY WHICH SPARKED MUCH WEAKER
CONVECTION ACROSS MAINLY NORTHERN LA THIS MORNING. THE MORE
INTENSE STORMS THAT DEVELOPED NE TX AND SE OK...WERE IN MID TO
UPPER 90 DEGREE TEMPS...AND A FEW MARGINALLY SVR WIND REPORTS AND
ONE HAIL REPORT HAVE OCCURRED. WITH ISOLD STORMS DEVELOPING WELL
NORTH NEAR I-40...INDICATING STG COOLING IN NW FLOW ALOFT.
THUS...WILL KEEP CHANCE CATEGORY TSTMS ALL EVENING...INCLUDING STG
WIND GUSTS. DRIER AIR IN PLACE FOR WEEKEND...THEN WILL ADD POPS
EARLY NEXT WEEK FOR RETROGRADING PATTERN AS DEEP E-SE FLOW
BRINGING UPPER LOWS ACROSS REGION./VII/

&&

OUTSIDE OF THE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...THE
FOUR STATE REGION WILL HAVE VFR FLIGHT CATEGORIES THROUGH MOST OF
THE TERMINAL FORECAST PERIOD. CEILING AND VISIBILITY RESTRICTIONS IN
AND NEAR THE STORMS WILL BE A MIX OF MVFR AND BRIEFLY IFR
CONDITIONS. OUTFLOW BOUNDARIES FROM ONGOING STORMS MAY CARRY
ADDITIONAL DEVELOPMENT OF CONVECTION INTO THE EVENING BEFORE
TAPERING OFF. HOWEVER FOR SOME OF THE SITES NORTH OF INTERSTATE 20
AND ALONG INTERSTATE 30 THERE LOOKS TO BE A PERIOD OF MVFR CEILINGS
ASSOCIATED WITH A WEAK COLD FRONT THAT WILL EXTEND FROM JUST NORTH
OF KESF TO NEAR KSHV AND INTO NORTHEAST TEXAS NEAR KOSA. THE MVFR
CEILINGS AROUND 15 HND FEET POSSIBLE BETWEEN 12/09 UTC TO 12/14 UTC
AFFECTING KMLU...KSHV...KELD...AND KTXK. THERE MAY ALSO BE A FEW
SHOWERS AROUND NEAR THE 12/10 UTC TO 12/14 UTC TIME FRAME AS WELL
AND MAY CARRY VCSH IN TERMINALS. SURFACE WINDS WILL BE LIGHT AND
VARIABLE OR LIGHT SOUTHWEST AWAY FROM EVENING THUNDERSTORMS...WITH
AN  EAST TO NORTHEAST IN WAKE OF THE SOUTHWEST MOVING COLD FRONT
LATE TONIGHT INTO FRIDAY. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  96  71  94  70 /  20  10  10  10  10
MLU  73  94  68  93  69 /  20  10  10  10  10
DEQ  73  95  65  93  67 /  10  10  10  10  10
TXK  74  94  68  93  68 /  10  10  10  10  10
ELD  72  94  65  93  66 /  10  10  10  10  10
TYR  75  98  72  97  71 /  20  20  10  10  10
GGG  76 100  71  95  70 /  20  20  10  10  10
LFK  74  98  72  97  70 /  20  20  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jul 11, 11:48 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 AM CDT THU JUL 11 2013

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
121700-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1148 AM CDT THU JUL 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING AS A
COLD FRONT MOVES INTO THE AREA. ALTHOUGH NO ORGANIZED SEVERE
WEATHER IS EXPECTED....THE STRONGEST STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ON
FRIDAY...MAINLY ACROSS DEEP EAST TEXAS AND CENTRAL LOUISIANA...AS
THE COLD FRONT SLOWLY MOVES SOUTH OF THE AREA. AFTER A BREAK ON
SATURDAY...THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE SUNDAY
THROUGH WEDNESDAY AS AN UPPER LEVEL TROUGH MOVES INTO THE REGION
FROM THE NORTHEAST. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-121700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
1148 AM CDT THU JUL 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AFTER A BREAK FROM RAIN CHANCES ON FRIDAY AND SATURDAY...THUNDERSTORMS
WILL ONCE AGAIN BE POSSIBLE LATE SUNDAY THROUGH WEDNESDAY AS AN
UPPER LEVEL TROUGH MOVES INTO THE REGION FROM THE NORTHEAST.
HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THIS AFTERNOON OR
TONIGHT.

VII

In the hours before

Local storm report, Jul 11, 2:28 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CDT THU JUL 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             1 E LINDALE             32.51N  95.39W
07/11/2013  E1.00 INCH       SMITH              TX   LAW ENFORCEMENT

            HEAVY RAIN ALSO

&&

EVENT NUMBER SHV1300276

25
Local storm report, Jul 11, 2:30 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT THU JUL 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     LIGHTNING        2 S LINDALE             32.48N  95.41W
07/11/2013                   SMITH              TX   LAW ENFORCEMENT

            LIGHTNING HIT POWER LINE CAUSED FIRE 2 MILES SOUTH
            LINDALE

&&

EVENT NUMBER SHV1300277

25
Local storm report, Jul 11, 2:51 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT THU JUL 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     HAIL             1 E LINDALE             32.51N  95.39W
07/11/2013  E0.88 INCH       SMITH              TX   BROADCAST MEDIA

&&

EVENT NUMBER SHV1300278

25
Special weather statement, Jul 11, 3:05 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CDT THU JUL 11 2013

OKZ077-112100-
MCCURTAIN-
305 PM CDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     FARMERS HILL...GARVIN...GLOVER...GOLDEN...MILLERTON...SLIM...
     VALLIANT AND WRIGHT CITY...

AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES EAST OF FORT TOWSON...
MOVING SOUTH AT 10 MPH.

MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

06
Local storm report, Jul 11, 3:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT THU JUL 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HEAVY RAIN       TYLER                   32.33N  95.30W
07/11/2013  E2.00 INCH       SMITH              TX   AMATEUR RADIO

            2 INCHES RECVD IN SWAN LAKE AND NORTH TYLER LOOP AREA
            IN 1 HOUR

&&

EVENT NUMBER SHV1300279

25
Special weather statement, Jul 11, 3:33 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 PM CDT THU JUL 11 2013

ARZ050-059-OKZ077-112130-
LITTLE RIVER-MCCURTAIN-SEVIER-
333 PM CDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     ARKINDA AND FOREMAN...

AT 330 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF HORATIO...MOVING
SOUTH AT 10 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 5:25 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier50 min
Jul 11, 2:05 PM CDTSevere Thunderstorm WarningSHVSmith55 min
Jul 11, 4:56 PM CDTSevere Thunderstorm WarningSHVBowie, Red River49 min
Jul 11, 5:46 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion44 min
Jul 11, 6:19 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion41 min
Jul 11, 6:52 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola53 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2013Severe Thunderstorm Warnings in Oklahoma, 2013Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.